Next Articles

A HIGH-ORDER ACCURACY METHOD FOR SOLVING THE FRACTIONAL DIFFUSION EQUATIONS

Maohua Ran1,2, Chengjian Zhang3   

  1. 1. School of Mathematics and Software Science, Sichuan Normal University, Chengdu 610066, China;
    2. School of Mathematics and Statistics, Huazhong University of Science and Technology, Wuhan 430074, China;
    3. School of Mathematics and Statistics, Huazhong University of Science and Technology, Wuhan 430074, China
  • Received:2017-03-27 Revised:2017-09-19 Online:2020-03-15 Published:2020-03-15
  • Supported by:

    The authors would like to thank the referee and the editors for their valuable comments and suggestions, which have let to great improvements over the original manuscript. This work was supported in part by National Natural Science Foundation of China under grants 11801389 and 11571128.

Maohua Ran, Chengjian Zhang. A HIGH-ORDER ACCURACY METHOD FOR SOLVING THE FRACTIONAL DIFFUSION EQUATIONS[J]. Journal of Computational Mathematics, 2020, 38(2): 239-253.

In this paper, an efficient numerical method for solving the general fractional diffusion equations with Riesz fractional derivative is proposed by combining the fractional compact difference operator and the boundary value methods. In order to efficiently solve the generated linear large-scale system, the generalized minimal residual (GMRES) algorithm is applied. For accelerating the convergence rate of the iterative, the Strang-type, Chantype and P-type preconditioners are introduced. The suggested method can reach higher order accuracy both in space and in time than the existing methods. When the used boundary value method is Ak1,k2-stable, it is proven that Strang-type preconditioner is invertible and the spectra of preconditioned matrix is clustered around 1. It implies that the iterative solution is convergent rapidly. Numerical experiments with the absorbing boundary condition and the generalized Dirichlet type further verify the efficiency.

CLC Number: 

[1] W. Deng, B. Li, W. Tian, P. Zhang, Boundary problems for the fractional and tempered fractional operators, Multiscale Model. Simul., 16:1(2018), 125-149.

[2] C. Çelik, M. Duman, Crank-Nicolson method for the fractional diffusion equation with the Riesz fractional derivative, J. Comput. Phys., 231:4(2012), 1743-1750.

[3] A. Haghighi, H. Ghejlo, N. Asghari, Explicit and implicit methods for fractional diffusion equations with the Riesz fractional derivative, Indian J. Sci. Technol., 6:7(2013), 4881-4885.

[4] H. Ding, C. Li, Y. Chen, High-order algorithms for Riesz derivative and their applications (I), Abstr. Appl. Anal., (2014) Article ID 653797.

[5] B. Carreras, V. Lynch, G. Zaslavsky, Anomalous diffusion and exit time distribution of particle tracers in plasma turbulence model, Phys. Plasmas, 8:12(2001), 5096-5103.

[6] R. Magin, Fractional calculus in bioengineering, Begell House Publishers, 2006.

[7] M. Meerschaert, C. Tadjeran, Finite difference approximations for fractional advection-dispersion flow equations, J. Comput. Appl. Math., 172:1(2004), 65-77.

[8] M. Ortigueira, Riesz potential operators and inverses via fractional centred derivatives, Int. J. Math. Math. Sci., 2006(2006), 48391.

[9] M. Ran, Y. He, Linearized Crank-Nicolson method for solving the nonlinear fractional diffusion equation with multi-delay, Int. J. Comput. Math., doi:10.1080/00207160.2017.1398326, (2017).

[10] C. Lubich, Discretized fractional calculus, SIAM J. Numer. Anal., 17:3(1986), 704-719.

[11] M. Chen, W. Deng, Fourth order accurate scheme for the space fractional diffusion equations, SIAM J. Numer. Anal., 52:3(2014), 1418-1438.

[12] F. Lin, S. Yang, X. Jin, Preconditioned iterative methods for fractional diffusion equation, J. Comput. Phys., 256(2014), 109-117.

[13] X. Gu, T. Huang, X. Zhao, H. Li, L. Li, Strang-type preconditioners for solving fractional diffusion equations by boundary value methods, J. Comput. Appl. Math., 277(2015), 73-86.

[14] S. Lei, Y. Huang, Fast algorithms for high-order numerical methods for space-fractional diffusion equations, Int. J. Comput. Math., 94:5(2017), 1062-1078.

[15] X. Zhao, Z. Sun, Z. Hao, A fourth-order compact ADI scheme for two-dimensional nonlinear space fractional schrödinger equation, SIAM J. Sci. Comput., 36:6(2014), 2865-2886.

[16] Z. Hao, Z. Sun, W. Cao, A fourth-order approximation of fractional derivatives with its applications, J. Comput. Phys., 281(2015), 787-805.

[17] L. Brugnano and D. Trigiante, Solving Differential Equations by Multistep Initial and Boundary Value Methods, Gordan and Breach, 1998.

[18] M. Ran, C. Zhang, New compact difference scheme for solving the fourth-order time fractional sub-diffusion equation of the distributed order, Appl. Numer. Math., 129(2018), 58-70.

[19] R. Chan, M. Ng, Conjugate gradient methods for Toeplitz systems, SIAM Rev., 38:3(1996), 427-482.

[20] D. Bertaccini, A circulant preconditioner for the systems of LMF-based ODE codes, SIAM J. Sci. Comput., 22:3(2000), 767-786.

[21] C. Zhang, H. Chen, Block boundary value methods for delay differential equations, Appl. Numer. Math., 60:9(2010), 915-923.

[22] H. Chen, C. Zhang, Boundary value methods for Volterra integral and integro-differential equations, Appl. Math. Comput., 218:6(2011), 2619-2630.

[23] C. Zhang, H. Chen, L. Wang, Strang-type preconditioners applied to ordinary and neutral differential-algebraic equations, Numer. Linear Algebr. Appl., 18:5(2011), 843-855.

[24] L. Brugnano and D. Trigiante,Convergence and stability of boundary value methods for ordinary differential equations, J. Comput. Appl. Math., 66:1-2(1996), 97-109.

[25] Y. Saad, M. Schultz, GMRES:A generalized minimal residual algorithm for solving nonsymmetric linear systems, SIAM J. Sci. Statist. Comput., 7:3(1986), 856-869.

[26] R.H. Chan, K.N. Michael, X.Q. Jin, Strang-type preconditioners for systems of LMF-based ODE codes, IMA J. Numer. Anal., 21:2(2001), 451-462.

[27] X. Jin, Developments and Applications of Block Toeplitz Iterative Solvers, Science Press, Beijing, 2006.

[28] X. Jin, Preconditioning Techniques for Toeplitz Systems, Higher Education Press, Beijing, 2010.
[1] Yongtao Zhou, Chengjian Zhang, Huiru Wang. BOUNDARY VALUE METHODS FOR CAPUTO FRACTIONAL DIFFERENTIAL EQUATIONS [J]. Journal of Computational Mathematics, 2021, 39(1): 108-129.
[2] Yidu Yang. TWO-GRID DISCRETIZATION SCHEMES OF THE NONCONFORMING FEM FOR
EIGENVALUE PROBLEMS
[J]. Journal of Computational Mathematics, 2009, 27(6): 748-763.
[3] Yuanming Wang, Benyu Guo . A MonotoneCompact Implicit Scheme for Nonlinear Reaction-Diffusion Equations [J]. Journal of Computational Mathematics, 2008, 26(2): 123-148.
[4] Fu Rong LIN. GENUINE-OPTIMAL CIRCULANT PRECONDITIONERS FOR WIENER-HOPF EQUATIONS [J]. Journal of Computational Mathematics, 2001, 19(6): 629-638.
Viewed
Full text


Abstract